Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 80, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 27, 2010, 5:18 PM EDT for Union County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2010, 5:18 PM EDT (21:18 UTC)
- Expired
- May 27, 2010, 5:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Union County, GA
The radar
The Greer radar (KGSP), 151 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
106
WUUS52 KFFC 272118
SVRFFC
GAC291-272145-
/O.NEW.KFFC.SV.W.0080.100527T2118Z-100527T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 PM EDT THU MAY 27 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN UNION COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 545 PM EDT
* AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NORTHEAST OF
BLAIRSVILLE...MOVING SOUTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OWLTOWN...LOW GAP SHELTER...BLOOD MOUNTAIN SHELTER...WOODS HOLE
SHELTER AND VOGEL STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3497 8394 3491 8390 3489 8385 3490 8382
3488 8381 3479 8377 3476 8383 3474 8382
3472 8385 3474 8404 3497 8396
TIME...MOT...LOC 2117Z 012DEG 12KT 3486 8388
$$1 follow-up statement
314
WWUS52 KFFC 272133
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EDT THU MAY 27 2010
GAC291-272145-
/O.CON.KFFC.SV.W.0080.000000T0000Z-100527T2145Z/
UNION GA-
533 PM EDT THU MAY 27 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EASTERN UNION COUNTY...
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
OWLTOWN...MOVING SOUTHWEST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOW GAP
SHELTER...BLOOD MOUNTAIN SHELTER AND VOGEL STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS POSSIBLE WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3497 8394 3491 8390 3489 8385 3490 8382
3488 8381 3479 8377 3476 8383 3474 8382
3472 8385 3474 8404 3497 8396
TIME...MOT...LOC 2132Z 026DEG 13KT 3482 8392
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:34 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 27, 2:34 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 234 PM EDT THU MAY 27 2010 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... UPPER LOW OVER EXTREME EASTERN CANADA WILL CONTINUE TO WORK ITS WAY EAST DURING THE SHORT TERM. IN THE MEANTIME...UPPER RIDGE OVER THE CENTRAL PORTION OF THE COUNTRY WILL CONTINUE TO BUILD NORTH TOWARD CENTRAL CANADA. WEAK SHORTWAVE...VISIBLE ON THE WATER VAPOR LOOP NEAR THE WESTERN GREAT LAKES...WILL SLIDE SOUTHEAST AROUND THE WESTERN EDGE OF THE AFOREMENTIONED UPPER LOW...AFFECTING THE SOUTHEAST OVER THE WEEKEND. ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON WILL SLOWLY DIMINISH OVERNIGHT...BUT AS THE SHORTWAVE APPROACHES FRIDAY AFTERNOON ENOUGH LIFT WILL MOVE THROUGH THE AREA TO PROVIDE SOME STRUCTURE TO THE STORMS. CAPES OF 1500-2000 J/KG SHOULD BE WIDESPREAD FRIDAY AFTERNOON...AND IT'S POSSIBLE THAT SOME OF THE STORMS MAY REACH SEVERE LIMITS. MAIN THREAT WOULD BE DAMAGING WINDS BUT LARGE HAIL ALSO NOT OUT OF THE QUESTION. HAVE NOT INCLUDED SEVERE WORDING IN THE GRIDS...AT THIS TIME DO NOT THINK SEVERE ACTIVITY WILL BE WIDESPREAD ENOUGH. SHORTWAVE PHASES BRIEFLY WITH ELONGATED TROUGH FROM UPPER LOW EXITING TOWARD THE NORTH ATLANTIC EARLY IN THE WEEKEND...BUT BUILDING RIDGE ACROSS THE MISSISSIPPI VALLEY WILL FORCE THE UPPER LOW TO CUT OFF OVER THE SOUTHEAST. THIS WILL KEEP A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH THE WEEKEND...WITH BEST CONCENTRATION MOST LIKELY IN THE MOUNTAINS AT LEAST INITIALLY. USED A BIAS-ADJUSTED MAV/MET BLEND FOR TEMPERATURES FOR THE MOST PART...BUT THE NAM WANTS TO RIDGE A WEAK SURFACE HIGH PRESSURE DOWN THE APPALACHIANS AND INTO THE SOUTHEAST...AND THUS MET HIGHS FOR SATURDAY ARE MUCH COOLER (5-8 DEGREES) THAN THE MAV. UPPER LEVEL MASS FIELDS NOT REALLY SUPPORTIVE OF EVEN A HYBRID DAMMING EVENT...AND EVEN THE NAM HAS THE SURFACE HIGH CENTERED OVER THE WESTERN ATLANTIC...OBVIOUSLY NOT EXACTLY A SOURCE OF CAA NECESSARY FOR DAMMING. AS A RESULT...LEANED TOWARD THE WARMER MAV. .LONG TERM /SUNDAY THROUGH THURSDAY/... UPPER LOW WEAKENS THROUGH THE END OF THE WEEKEND AS MAIN WAVETRAIN PASSES ACROSS THE NORTHERN TIER OF THE COUNTRY. THE CENTRAL U.S. RIDGING MENTIONED EARLIER ALSO WEAKENS AS STRONG SYSTEM MOVES OFF THE CANADIAN ROCKIES TOWARD THE GREAT LAKES. MOISTURE REMAINS ACROSS THE SOUTHEAST AS THE WEAK TRAILING EDGE OF THE OCCLUDED FRONT FROM THE GREAT LAKES SYSTEM MOVES TOWARD THE APPALACHIANS. EXPECT MAINLY A DIURNAL TREND IN SHOWER/THUNDER ACTIVITY DUE TO THE LACK OF LARGE-SCALE LIFT...BUT EXPECT A DECENT CHANCE OF THUNDERSTORMS BY MIDWEEK. BY THE END OF THE EXTENDED...FLOW ALOFT WEAKENS...LEAVING US IN A VERY PULSE-THUNDERSTORM TYPE ENVIRONMENT WITH HIGHS JUST ABOVE NORMAL. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 90 64 83 64 / 20 30 30 40 30 ATLANTA 69 89 68 83 66 / 20 30 30 40 30 BLAIRSVILLE 62 81 62 77 60 / 30 50 50 40 30 CARTERSVILLE 63 89 63 84 63 / 20 40 30 50 30 COLUMBUS 68 91 68 86 68 / 20 30 30 50 20 GAINESVILLE 67 86 65 82 65 / 20 40 30 40 30 MACON 64 92 66 86 66 / 20 30 30 40 20 ROME 66 88 65 83 66 / 20 40 30 50 30 PEACHTREE CITY 63 89 64 84 64 / 20 30 30 40 20 VIDALIA 68 93 68 89 69 / 10 20 20 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && TDP
Hazardous weather outlook, May 27, 11:15 AM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1115 AM EDT THU MAY 27 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-280930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1115 AM EDT THU MAY 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... WEAK HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH THURSDAY. WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT AND THIS WILL AID IN ISOLATED THUNDERSTORM DEVELOPMENT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING. PEA TO NICKEL SIZED HAIL IS ALSO POSSIBLE IN A FEW OF THE STRONGER THUNDERSTORMS. .DISCUSSION... NOT MUCH CHANGE FROM YESTERDAY WITH A WEAK PRESSURE PATTERN HOLDING OVER THE REGION. THE WEAK UPPER LEVEL DISTURBANCES WILL COMBINE WITH DAYTIME HEATING TO PRODUCE ISOLATED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. CAPES WILL RANGE FROM 1000 TO 2000 WITH LIFTED INDEX VALUES OF -2 TO -3. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW OF THE THUNDERSTORMS COULD PRODUCE WINDS GUSTING TO NEAR 30 MPH AND PEA TO NICKEL SIZED HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, May 27, 4:18 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 418 PM EDT THU MAY 27 2010 GAZ103-272045- 418 PM EDT THU MAY 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN WEBSTER COUNTY UNTIL 445 PM EDT... AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM AROUND DUMAS...MOVING SOUTHWEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WEBSTER COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PRESTON...DUMAS...LEVERETTS...KIMBROUGH...CENTERPOINT AND WESTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
Special weather statement, May 27, 4:36 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 436 PM EDT THU MAY 27 2010 GAZ008-009-272115- 436 PM EDT THU MAY 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN UNION AND TOWNS COUNTIES UNTIL 515 PM EDT... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM AROUND ALEXANDERS MILL...MOVING SOUTHWEST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS UNION AND TOWNS COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALEXANDERS MILL...YOUNG HARRIS...GUMLOG... TRACK ROCK...BLAIRSVILLE...OWLTOWN AND JONES CREEK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
Special weather statement, May 27, 4:42 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 442 PM EDT THU MAY 27 2010 GAZ103-272130- 442 PM EDT THU MAY 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN WEBSTER COUNTY UNTIL 530 PM EDT... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM CONTINUING AROUND PRESTON...MOVING SOUTHWEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WEBSTER COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DUMAS...PRESTON...CENTERPOINT...WESTON AND LEVERETTS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
Special weather statement, May 27, 5:12 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 512 PM EDT THU MAY 27 2010 GAZ006-008-009-272200- 512 PM EDT THU MAY 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS IN UNION...TOWNS AND FANNIN COUNTIES UNTIL 600 PM EDT... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS AROUND MACEDONIA TO BLAIRSVILLE...MOVING SOUTHWEST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS UNION...TOWNS AND FANNIN COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLUM ORCHARD GAP SHELTER...TITUS...MACEDONIA...HIAWASSEE...BRASSTOWN BALD...YOUNG HARRIS...ALEXANDERS MILL...BLAIRSVILLE...TRACK ROCK...NOTTELY DAM...IVY LOG...GUMLOG...MOUNTAIN SCENE...JONES CREEK AND OWLTOWN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS AND RISING WATER ON CREEKS AND STREAMS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 5:40 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Lumpkin, Union | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.